Pennsylvania, 2011

Flood in Pennsylvania, December 23, 2011

December 23, 2011 · NWS PHI · 1 event in 1 county or zone

Rain, heavy at times fell overnight on the 22nd across the local Philadelphia area and caused poor drainage flooding as well as minor flooding along the Pennypack Creek. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Rain, heavy at times fell overnight on the 22nd across the local Philadelphia area and caused poor drainage flooding as well as minor flooding along the Pennypack Creek. Rain began during the middle of the evening on the 22nd, fell heavy at times between Midnight EST and 6 a.m. EST on the 23rd and ended by 8 a.m. EST that morning. Event precipitation totals averaged 1.0 to 1.5 inches. The heavy rain was caused by a low pressure system that emerged from the Gulf of Mexico and entered Louisiana on the morning of the 22nd. It moved northeast and reached the central Appalachians during the early evening of the 22nd and passed off the central New Jersey coast by 7 a.m. EST on the 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 23, 4:22 AM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Dec 23, 4:22 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 AM EST FRI DEC 23 2011

.SYNOPSIS...
LOW PRESSURE WAS CROSSING THE REGION EARLY THIS MORNING AND WILL
CONTINUE TO MOVE NORTHEASTWARD AND OUT OF THE AREA LATER TODAY. HIGH
PRESSURE WILL BUILD IN BEHIND THIS SYSTEM AND PERSIST THROUGH
THE HOLIDAY WEEKEND. A WEAK COLD FRONT WILL CROSS THE REGION FROM
THE NORTHWEST SUNDAY NIGHT, FOLLOWED BY A RETURN TO HIGH PRESSURE
FOR MONDAY AND TUESDAY. ANOTHER SYSTEM MAY IMPACT THE AREA AROUND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SURFACE LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL BOUNDARY
WILL TRACK ACROSS OUR AREA EARLY THIS MORNING, THEN CONTINUE TO MOVE
TO OUR NORTHEAST THROUGH THE DAY. A FAIR AMOUNT OF RAIN FELL OVER
NIGHT, BUT HAS TRANSITIONED MORE TO SHOWERS EARLY THIS MORNING.
THESE SHOWERS WILL CONTINUE TO DISSIPATE OVER THE NEXT FEW HOURS AND
EVENTUALLY END LATER THIS MORNING AS DRIER AIR FILTERS IN WITH THE
NORTH-NORTHWESTERLY FLOW BEHIND THE LOW AND COLD FRONT. WITH THIS
NORTH-NORTHWEST FLOW TODAY, WE COULD GET SOME GUSTY WINDS, GUSTING
AROUND 25 MPH AT TIMES, ESPECIALLY LATER TODAY. TEMPERATURES ARE
EXPECTED TO DROP FOR A FEW HOURS BEHIND THE FRONTAL BOUNDARY THIS
MORNING, THEN EITHER REMAIN STEADY, OR RISE EVER SO SLIGHTLY DURING
THE DAY. EITHER WAY, WE STILL EXPECT ABOVE NORMAL HIGH TEMPERATURES
AGAIN TODAY, BUT NOT AS WARM AS YESTERDAY.

WE HAVE DECIDED TO LEAVE THE WIND ADVISORY IN EFFECT FOR SUSSEX,
DELAWARE AND CAPE MAY, NEW JERSEY FOR THIS FORECAST PACKAGE
ISSUANCE. IT IS POSSIBLE TO GET SOME GUSTY WINDS AS THE LOW TIGHTENS
AND MOVES OFF SHORE IN THE NEXT COUPLE OF HOURS. HOWEVER, WE MAY
NEED TO CANCEL IT BEFORE IT EXPIRES IF THE WINDS DO NOT START
GUSTING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS HIGH PRESSURE BUILDS EAST, DRIER AND COOLER AIR WILL MOVE INTO
OUR AREA FOR FRIDAY NIGHT. THINGS SHOULD CLEAR OUT NICELY, AND AS
WINDS DIMINISH, TEMPERATURES SHOULD BE ABLE TO DROP AS WELL. EVEN
THOUGH IT WILL BE COOLER THAN LAST NIGHT, WE ARE STILL EXPECTING
MANY PLACES TO BE CLOSE TO OR EVEN ABOVE NORMAL. WITH CLEARING
SKIES, NO PRECIPITATION IS EXPECTED.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE OVER THE
HOLIDAY WEEKEND AND EXPECT DRY WX WITH TEMPS AT OR SLIGHTLY BELOW
NORMAL ON SATURDAY AND SLIGHTLY ABOVE NORMAL ON SUNDAY.

THE 23/00Z ECMWF HAS NOW GOTTEN RID OF THE LAST VESTIGES OF ANY
PRECIP FOR SUNDAY ASSOCD WITH ANY COASTAL LOW AND THIS FCST HAS
FOLLOWED SUIT.

THE AREA OF HIGH PRESSURE MOVES OFF THE COAST SUNDAY NIGHT AS A
TROF/CDFNT MOVES BY MAINLY TO OUR N. ATTM, ANY PRECIP WITH THIS
FEATURE APPEARS TO REMAIN TO OUR N AS WELL. HIGH PRESSURE THEN
BUILDS IN STRONGLY FOR MONDAY AND MONDAY NIGHT.

THEN, THERE IS CONSIDERABLE DISAGREEMENT IN THE MDLS ONCE AGAIN.
THE GFS IS GENLY DRY FOR TUESDAY THRU THURSDAY. IT DEVELOPS A CSTL
LOW OFF THE CAROLINA COAST TUE NIGHT BUT MOVES IT NEWD WELL OFF
THE ATLC COAST WITH MINIMAL IMPACTS ON OUR AREA.

THE ECMWF AND CMC DEVELOP A LOW SOMEWHERE OVER THE SERN CONUS ON
TUESDAY AND GENLY MOVE IT NEWD TWD THE MID ATLC BY TUESDAY NIGHT.
THERE IS ACTUALLY DECENT AGREEMENT IN THIS SCENARIO BETWEEN THESE
TWO MDLS, BUT MORE DISAGREEMENT IN THE SMALLER DETAILS. ONCE THE
LOW REACHES THE ATLC CST IT INTENSIFIES N OF OUR AREA AS IT MOVES
TO NEW ENG. THIS LOW THEN PULLS AWAY LATER WEDNESDAY WITH HIGH
PRESSURE BUILDING IN FOR THE MIDWEEK PERIOD. THE ECMWF AND CMC
SOLN WOULD ONCE AGAIN BE A WARM SOLN FOR RAIN MOSTLY EVERYWHERE.

WITH THE CONTINUED UNCERTAINTY ON TIMING, I INTRODUCED SOME LOW
CHC POPS TO TUESDAY AND MAINTAINED SOME SCHC POPS FOR WED AND THU
EVEN THOUGH THOSE WOULD BE OVERDONE BASED ON THE LATEST GUIDANCE.

TEMPS WILL GENLY BE AT OR ABOVE NRML THRU THE EXTENDD PD.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A SURFACE LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL BOUNDARY
WILL TRACK ACROSS OUR AREA EARLY THIS MORNING, THEN CONTINUE TO MOVE
TO OUR NORTHEAST THROUGH THE DAY. THIS WILL ALLOW CONDITIONS TO
IMPROVE THROUGH THE DAY, HOWEVER, FOR THE NEXT FEW HOURS, WE WILL
STILL HAVE TO DEAL WITH SOME IFR/MVFR CONDITIONS WHILE SCATTERED
SHOWERS MOVE THROUGH THE AREA. TAFS INDICATE AN IMPROVEMENT THROUGH
THE MORNING HOURS, WITH VFR CONDITIONS EXPECTED EVERYWHERE BY 15Z.
AS THE LOW MOVES TO OUR NORTHEAST THROUGH THE DAY, THE WINDS WILL
BECOME NORTHWEST AND WILL LIKELY BE QUITE GUSTY, GUSTING AROUND 20
KNOTS AT TIMES. THE GUSTS ARE EXPECTED TO SUBSIDE AFTER SUNSET, AND
SKIES SHOULD CONTINUE TO CLEAR OUT, WITH GENERALLY ONLY HIGH LEVEL
CLOUDS EXPECTED FRIDAY NIGHT.

OUTLOOK... HIGH PRESSURE WILL KEEP VFR CONDITIONS AT THE TAF
SITES THROUGH THE HOLIDAY WEEKEND. A CDFNT WILL CROSS THE REGION
LATE SUNDAY NIGHT INTO EARLY MONDAY, BUT AT THIS TIME IT IS
EXPECTED TO BE DRY, BUT WILL SHIFT THE WINDS AND COULD BRING SOME
LOWER CLOUDS. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA FOR
MONDAY INTO AT LEAST MONDAY NIGHT. SOME OF THE GUIDANCE IS THEN
INDICATING ANOTHER AREA OF LOW PRESSURE IMPACTING THE REGION
TUESDAY NIGHT. IF THIS COMES TO FRUITION REDUCED CIGS AND VSBYS
WOULD OCCUR.

&&

.MARINE...
A SURFACE LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL BOUNDARY
WILL TRACK ACROSS OUR AREA EARLY THIS MORNING, THEN CONTINUE TO MOVE
TO OUR NORTHEAST THROUGH THE DAY. IT IS STILL POSSIBLE FOR GALE
FORCE WINDS TO DEVELOP THIS MORNING AS THE LOW PRESSURE SYSTEM WRAPS
UP AS IT MOVES OFF THE COAST. THEREFORE WE HAVE LEFT THE GALE
WARNING UP FOR THE TIME BEING. HOWEVER, WE MAY NEED TO CANCEL IT
BEFORE IT EXPIRES IF THE WINDS DO NOT START GUSTING. IF WE CANCEL
THE GALE WARNING, THEN IT WILL LIKELY BE REPLACED WITH A SMALL CRAFT
ADVISORY. THE SMALL CRAFT ADVISORY REMAINS FOR THE REST OF THE
COASTAL WATERS, AND THE EXPIRATION TIMES WERE LEFT UNCHANGED FOR
NORTHERN BAY AT NOON AND EXPANDED UNTIL 8 PM FOR NORTHERN THREE
COASTAL ZONES. A STEADY NORTHWEST FLOW IS EXPECTED TO CONTINUE
THROUGH FRIDAY NIGHT, BUT CONDITIONS ARE EXPECTED TO BE BELOW SMALL
CRAFT ADVISORY CRITERIA; ALTHOUGH THE WINDS COULD BE GUSTING IN THE
LOW 20S AND SEAS COULD BE AROUND 4 FEET.

OUTLOOK...
HIGH PRESSURE WILL HELP KEEP SUB ADVISORY CONDITIONS ACROSS OUR AREA
WATERS THROUGH THE HOLIDAY WEEKEND. LATE SUNDAY INTO MONDAY, SEAS
WILL START TO RESPOND TO THE LOW PRESSURE CURRENTLY FORECAST TO MOVE
UP THE COAST, REMAINING WELL AWAY FROM OUR SHORE. ALSO, WINDS WILL
BECOME GUSTY ALONG A NORTHWEST FLOW AS COLDER AIR MOVES ACROSS THE
WARMER WATERS. AS A RESULT, A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
MONDAY. ADDITIONAL FLAGS MAY BE NEEDED DEPENDING ON THE
DEVELOPMENT AND PATH OF THE TUESDAY/TUESDAY NIGHT SYSTEM INDICATED
IN SOME OF THE GUIDANCE.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY REMAINS FOR THE NORTHERN COAST OF NEW
JERSEY. WE NEED ABOUT A FOOT TO REACH MINOR TIDAL FLOOD STAGE, AND
CURRENT DEPARTURES ARE A LITTLE OVER A FOOT AND FORECAST TO BE
BETWEEN THREE QUARTERS OF A FOOT AND ONE FOOT USING LOCAL TOOLS AND
ET SURGE WEBSITE AT TIME OF HIGH TIDE. IF THESE VERIFY, WE WOULD BE
VERY CLOSE, AND SINCE IT IS ALREADY IN EFFECT, WE HAVE LEFT IT AS IS.
BASED ON LATEST AVAILABLE DATA HAVE OPTED TO ADD ATLANTIC COUNTY
TO THE COASTAL FLOOD ADVISORY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR
     NJZ012>014-020-022-025>027.
     WIND ADVISORY UNTIL 8 AM EST THIS MORNING FOR NJZ023-024.
DE...WIND ADVISORY UNTIL 8 AM EST THIS MORNING FOR DEZ003-004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     ANZ450>452.
     GALE WARNING UNTIL 9 AM EST THIS MORNING FOR ANZ431-453>455.
     SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ430.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...NIERENBERG
AVIATION...NIERENBERG/ROBERTSON
MARINE...NIERENBERG/ROBERTSON
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 23, 5:07 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 AM EST FRI DEC 23 2011

NJZ001-007>009-PAZ054-055-060>062-241015-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
507 AM EST FRI DEC 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ010-015-017>019-PAZ067>071-241015-
NEW CASTLE-SOMERSET-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
507 AM EST FRI DEC 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF HEAVY RAIN TONIGHT MAY RESULT IN SMALL STREAM, URBAN,
ROADWAY AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-241015-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
507 AM EST FRI DEC 23 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A PERIOD OF HEAVY RAIN TONIGHT MAY RESULT IN SMALL STREAM, URBAN,
ROADWAY AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020-022-025>027-241015-
OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
507 AM EST FRI DEC 23 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ023-024-241015-
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
507 AM EST FRI DEC 23 2011

...WIND ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-MDZ008-012-015-019-020-NJZ016-021-241015-
KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-
507 AM EST FRI DEC 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-450>452-241015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
507 AM EST FRI DEC 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-453>455-241015-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
507 AM EST FRI DEC 23 2011

...GALE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Philadelphia

When
December 23, 5:39 AM EST to 7:01 AM EST
Where
Philadelphia County, 1.74 mi ESE of Fox Chase to 1.05 mi NNW of Tacony
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.059, -75.051

The Pennypack Creek at the Rhawn Street Bridge was above its 7 foot flood stage from 539 a.m. EST through 701 a.m. EST on the 23rd. It crested at 7.11 feet at 630 a.m. EST. Event precipitation totals included 1.39 inches at the Philadelphia International Airport.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358683.